Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 167, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2010, 11:56 PM CDT for Garfield County, Holt County, Wheeler County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 11:56 PM CDT (04:56 UTC)
- Expired
- Jun 12, 2010, 12:30 AM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 3:43 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI JUN 11 2010 .SYNOPSIS... H5 TROUGH CONTINUES TO DIG INTO SOUTHERN CALIFORNIA ARIZONA THIS AFTERNOON. NEXT DISTURBANCE INTO THE NORTHERN COLORADO ROCKIES...EASTERN PLAINS OF WYOMING. SYSTEM FROM LAST NIGHT EJECTING TO THE NORTHEAST THROUGH THE GREAT LAKES. SURFACE LOW OVER SOUTHWEST KANSAS WITH STATIONARY BOUNDARY THROUGH MC COOK TO NEAR NORFOLK. && .DISCUSSION... MODELS IN BETTER AGREEMENT THIS AFTERNOON. ECHOES DEVELOPING ALONG THE FRONT RANGE IN AREA OF UPPER DIFFLUENCE. LOW CLOUDS HAVE ONCE AGAIN KEPT US CAPPED BUT WILL ERODE THOUGH THE EVENING HOURS FREEZING LEVEL AROUND 15K AND PW'S STILL HIGH 1.30. EXPECT MCS TO DEVELOP ONCE AGAIN TONIGHT SPREADING ACROSS THE NEBRASKA PANHANDLE AND THEN MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. HAVE GENERALLY FOLLOWED HPC QPF WITH A TREND TOWARDS GFS WHICH OFFICES TO THE NORTH ARE LEANING TOWARDS. WILL CONTINUE FLOOD WATCH SEE HYDROLOGY SECTION BELOW. GFS DRIES FORECAST AREA OUT THROUGH THE DAY ON SATURDAY. TEMPERATURES WILL STRUGGLE INTO THE 60S SATURDAY AND SUNDAY. BOTH MODELS PUSHING BOUNDARY FURTHER SOUTH INTO KANSAS ON SATURDAY BUT HAVE CHANCE POPS GOING FOR THE DAY SATURDAY. SATURDAY NIGHT THROUGH MONDAY HAVE CONTINUED CHANCES OF THUNDERSTORMS AND RAINSHOWERS OVER THE CWA AS H5 LOW LIFTS NORTHEAST INTO THE NORTHERN PLAINS. WEAK RIDGING TUESDAY THROUGH THE END OF THE WEEK AS NEXT H5 LOW DROP OUT OF THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS. && .AVIATION... PERSISTENT LOW LEVEL CLOUDINESS ACROSS SOUTHWEST AND NORTH CENTRAL NEBRASKA SLOWLY LIFTING TO VFR LEVELS LATE THIS AFTERNOON...WITH ONLY ISOLATED AREAS OF MVFR REMAINING. THIS SHOULD CONTINUE THROUGH THE EARLY EVENING HOURS PRIOR TO THE ONSET OF WIDESPREAD CONVECTION. UNSTABLE AND VERY MOIST ATMOSPHERE IN PLACE AND EXPECT CONDITIONS NEAR THE STRONGEST STORMS WILL QUICKLY DETERIORATE TO MVFR AND BELOW WITH HEAVY RAIN AND POTENTIALLY DANGEROUS WIND GUSTS. A COLD FRONT MOVING THROUGH THE AREA WILL ALSO LEAD TO ADDITIONAL LOWERING OF THE CEILINGS AND EXPECT WIDE SPREAD MVFR/IFR CONDITIONS TO MOVE IN DURING THE EARLY MORNING HOURS WITH RESTRICTIONS TO VSBYS FROM LIGHT FOG/LIGHT RAIN SHOWERS PERSISTING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. && .HYDROLOGY... LARGE SCALE RUNOFF ACROSS THE EASTERN SANDHILLS INTO PORTIONS OF NORTH CENTRAL NEBRASKA...ROUGHLY SOUTHEAST CHERRY COUNTY INTO WESTERN HOLT COUNTY...HAS LEAD TO NUMEROUS ROAD CLOSURES AS THIS WATER CONTINUES TO MOVE TOWARD THE BIGGER RIVER BASINS. AS A RESULT THE AREAL FLOOD ADVISORY WILL CONTINUE UNTIL MID EVENING. FARTHER WEST THE NORTH PLATTE RIVER UPSTREAM OF LAKE MAC CONTINUE TO RUN ABOVE OR NEAR FLOOD STAGE FROM LISCO TO LEWELLEN AND THE MOUTH OF THE LAKE. OF CONCERN FOR BOTH OF THESE SITUATIONS IS THE ADDITION OF RAINFALL AND SUBSEQUENT RUNOFF FROM CONVECTION EXPECTED AGAIN TONIGHT. PERCEPTIBLE WATER VALUES CONTINUE TO RUN WELL ABOVE NORMAL AND 70 DEW POINTS WERE CREEPING UP THE PLATTE RIVER VALLEY. 1-HR FFG RUNNING BELOW AN INCH OVER MANY PLACES WHERE THE HEAVIEST RAIN HAS FALLEN THE PAST 24 TO 48 HOURS. BUFKIT PROFILES SHOWING DEEP WARM CLOUD DEPTH AS WELL SO EFFICIENT RAIN PROCESSES LOOK GOOD ENOUGH THAT THIS FFG COULD BE MET OR EXCEEDED IN THE STRONGEST STORMS. AS A RESULT HAVE KEPT THE FLOOD WATCH AS IS UNTIL 18Z SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ004-022>025- 035>038-056>059-069>071-094. FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ005>010-026>029. && SHORT TERM/EXTENDED...POWER AVIATION...13
Hazardous weather outlook, Jun 11, 4:01 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 401 PM CDT FRI JUN 11 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-122115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 401 PM CDT FRI JUN 11 2010 /301 PM MDT FRI JUN 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FLOODING IS OCCURRING OR HAS OCCURRED FROM THUNDERSTORMS WITH VERY HEAVY RAINFALL THAT HAS FALLEN THE PAST 48 HOURS. NUMEROUS ROADWAYS ACROSS NORTH CENTRAL NEBRASKA...ESPECIALLY FROM SOUTHEAST CHERRY TO SOUTHERN ROCK COUNTY...HAVE BEEN WASHED OUT OR STILL HAVE WATER RUNNING OVER THE ROADWAY. IT IS POSSIBLE THIS RUN-OFF WILL CONTINUE THROUGH THE EVENING WHEN ADDITIONAL RAINFALL IS EXPECTED. WIDESPREAD RAIN AND THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ONCE AGAIN. 1 TO 1 1/2 INCHES OF RAINFALL LOOK POSSIBLE OVER A WIDESPREAD AREA...WITH LOCAL AMOUNTS OF 2 OR MORE. ADDITIONAL RAINFALL IN WESTERN NEBRASKA COULD CAUSE AN ADDITIONAL RISE ON THE NORTH PLATTE RIVER WHICH IS ALREADY AT FLOOD STAGE. IN THE SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA 3 TO 7 INCHES OF RAIN HAS FALLEN OVER THE PAST 48 HOURS AND ANY ADDITIONAL RUN OFF COULD CAUSE SIGNIFICANT FLOODING. RIVERS ACROSS NORTH CENTRAL NEBRASKA ARE ON THE RISE WITH THE ELKHORN RIVER THE MAIN CONCERN IN THE NEAR FUTURE. SEVERE THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. THE AREA MOST CONCERN IS ALONG AND SOUTH OF HIGHWAY 2. LARGE HAIL AND WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERSISTENT MID LATITUDE PLUME OF MOISTURE IS EXPECTED TO CONTINUE STREAMING IN OFF THE NORTH PACIFIC. IN COMBINATION WITH GULF MOISTURE...A STATIONARY FRONT DRAPED ACROSS THE CENTRAL PLAINS AND UPPER LEVEL DISTURBANCES MOVING OUT OF THE CENTRAL ROCKIES...EXCELLENT FOCUS WILL BE AVAILABLE FOR RAINFALL. RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE SATURDAY THROUGH TUESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS WOULD LIKELY PRODUCE FLOODING IN SOME AREAS AND PRODUCE ADDITIONAL RISES ON THE NORTH PLATTE RIVER AND THE ELKHORN RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 11, 8:53 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/11/2010 E1.00 INCH GARDEN NE CO-OP OBSERVER
&&
BHIRSCHLocal storm report, Jun 11, 9:39 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 26 NE OSHKOSH 41.67N 101.99W
06/11/2010 E1.75 INCH GARDEN NE PUBLIC
50 MPH WIND GUSTS ALONG WITH GOLF BALL SIZE HAIL.
&&
BTAYLORLocal storm report, Jun 11, 10:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/11/2010 M62 MPH DEUEL NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 11, 10:23 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 8 S HYANNIS 41.88N 101.76W
06/11/2010 M1.75 INCH GRANT NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jun 11, 11:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 3 S GRAINTON 40.78N 101.29W
06/11/2010 M2.75 INCH PERKINS NE FIRE DEPT/RESCUE
THE REPORT ALSO STATED THAT ALL OF THE WINDOWS ON THE
WEST SIDE OF THE HOUSE WERE BROKEN FROM THE HAIL.
&&
SJACOBSLocal storm report, Jun 11, 11:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL 6 S SUTHERLAND 41.07N 101.13W
06/11/2010 E1.75 INCH LINCOLN NE PUBLIC
1149 PM TSTM WND GST 6 S SUTHERLAND 41.07N 101.13W
06/11/2010 M60 MPH LINCOLN NE UTILITY COMPANY
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:55 PM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jun 11, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 50 min |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 35 min |
| Jun 11, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 43 min |
| Jun 11, 9:26 PM CDT | Areal Flood Advisory | LBF | Garden | 4 hr |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 42 min |
| Jun 11, 9:44 PM CDT | Tornado Warning | LBF | Arthur, Grant | 31 min |
| Jun 11, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 51 min |
| Jun 11, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jun 11, 10:16 PM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Hooker, Thomas | 12 hr |
| Jun 11, 10:16 PM CDT | Tornado Warning | LBF | Grant | 29 min |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 49 min |
| Jun 11, 10:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 46 min |
| Jun 11, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 11, 10:49 PM CDT | Areal Flood Warning | LBF | Holt | 12 hr |
| Jun 11, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jun 11, 10:52 PM CDT | Areal Flood Advisory | LBF | Chase, Hayes, Perkins | 3 hr |
| Jun 11, 10:53 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 52 min |
| Jun 11, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 48 min |
| Jun 11, 11:03 PM CDT | Tornado Warning | LBF | Lincoln, Perkins | 27 min |
| Jun 11, 11:10 PM CDT | Areal Flood Advisory | LBF | Boyd, Holt | 5 hr |
| Jun 11, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 48 min |
| Jun 11, 11:14 PM CDT | Tornado Warning | LBF | Keith, Lincoln | 31 min |
| Jun 11, 11:17 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 43 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 40 min |
| Jun 11, 11:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 38 min |
| Jun 11, 11:31 PM CDT | Tornado Warning | LBF | Lincoln, Perkins | 29 min |
| Jun 11, 11:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 42 min |
| Jun 11, 11:38 PM CDT | Tornado Warning | LBF | Lincoln | 37 min |
| Jun 11, 11:43 PM CDT | Flash Flood Warning | LBF | Garfield, Holt, Loup, Rock | 10 hr |
| Jun 11, 11:56 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 49 min |
| Jun 11, 11:59 PM CDT | Tornado Warning | LBF | Lincoln | 31 min |
| Jun 12, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 12, 12:20 AM CDT | Areal Flood Warning | LBF | Custer, Lincoln, Logan, McPherson | 6 hr |
| Jun 12, 12:31 AM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jun 12, 12:52 AM CDT | Areal Flood Advisory | LBF | Cherry, Grant, Hooker, Sheridan | 6 hr |
| Jun 12, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 47 min |
| Jun 12, 1:31 AM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Keya Paha, Rock | 3 hr |
| Jun 12, 1:49 AM CDT | Areal Flood Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Rock | 6 hr |
| Jun 12, 1:58 AM CDT | Areal Flood Warning | LBF | Boyd, Holt | 6 hr |
| Jun 12, 3:17 AM CDT | Areal Flood Warning | LBF | Holt, Wheeler | 6 hr |
| Jun 12, 6:08 AM CDT | River Flood Warning | LBF | Holt | 7 days |
| Jun 12, 6:12 AM CDT | River Flood Warning | LBF | Lincoln | 18 hr |
| Jun 12, 6:58 AM CDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan, McPherson | 9 hr |
| Jun 12, 9:26 AM CDT | Areal Flood Advisory | LBF | Garfield, Holt, Loup, Rock | 6 hr |
| Jun 12, 10:03 AM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Thomas | 6 hr |
| Jun 12, 12:32 PM CDT | Flash Flood Warning | LBF | Garfield | 5 hr |
| Jun 12, 4:45 PM CDT | Areal Flood Warning | LBF | Boyd | 17 hr |
| Jun 12, 4:59 PM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Custer, Garfield, Holt and 6 more | 12 hr |
| Jun 12, 6:35 PM CDT | Areal Flood Warning | LBF | Chase, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.